Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 23, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Mar 29, 2007, 7:56 PM CDT for McPherson County, Nebraska. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2007, 7:56 PM CDT (00:56 UTC)
- Expired
- Mar 29, 2007, 9:00 PM CDT
- In force
- 64 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County McPherson County, NE
The radar
The North Platte radar (KLNX), 72 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 300056 SVRLBF NEC117-300200- /O.NEW.KLBF.SV.W.0023.070330T0056Z-070330T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 756 PM CDT THU MAR 29 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA... * UNTIL 900 PM CDT * AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF SCHNICK LAKE...OR ABOUT 11 MILES SOUTHWEST OF TRYON...AND MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SAND BEACH LAKE BY 815 PM CDT... LAT...LON 4141 10138 4143 10099 4172 10106 4173 10140 $$ SPRINGER
2 follow-up statements
000 WWUS53 KLBF 300128 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 828 PM CDT THU MAR 29 2007 NEC117-300200- /O.CON.KLBF.SV.W.0023.000000T0000Z-070330T0200Z/ MCPHERSON NE- 828 PM CDT THU MAR 29 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR WESTERN MCPHERSON COUNTY... AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF HIGHWAY 92 MILE MARKER 200...OR ABOUT 13 MILES SOUTHWEST OF TRYON...MOVING NORTH AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES WEST OF HIGHWAY 92 MILE MARKER 200 BY 835 PM CDT... SCHNICK LAKE AND 7 MILES EAST OF DIAMOND BAR LAKE BY 845 PM CDT... SAND BEACH LAKE BY 900 PM CDT... LAT...LON 4141 10138 4143 10099 4172 10106 4173 10140 $$ SPRINGER
000 WWUS53 KLBF 300157 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 857 PM CDT THU MAR 29 2007 NEC117-300207- /O.EXP.KLBF.SV.W.0023.000000T0000Z-070330T0200Z/ MCPHERSON NE- 857 PM CDT THU MAR 29 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MCPHERSON COUNTY EXPIRES AT 900 PM CDT... LAT...LON 4141 10138 4143 10099 4172 10106 4173 10140 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:41 PM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, Mar 29, 2:41 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 241 PM CDT THU MAR 29 2007 ...FORECAST CENTERS AROUND SEVERE WEATHER THIS EVENING... .DISCUSSION... AREAS ALONG AND EAST OF HIGHWAY 83 COULD BECOME FAVORABLE FOR SEVERE WEATHER AND FLOODING TONIGHT. WATER VAPOR AND TIMING TOOLS SUGGEST AN AREA OF DIVERGENCE WILL SPREAD ACROSS THE ERN HALF OF THE FCST AREA THIS AFTN AND TONIGHT. PARTIAL CLEARING IS UNDERWAY ACROSS SWRN NEB AS THIS FEATURE TRANSLATES NEWD. THE SFC LOW IS TUCKED WEST NEAR KIML AND IS FCST TO UNDERGO OCCLUSION THIS EVENING AS IT LIFTS NEWD THROUGH NEB AND INTO ERN SD FRIDAY MORNING. THE ATTENDANT WARM FRONT...YET TO FORM OR WEAKLY ORGANIZED ATTM WILL LIFT NORTH WITH THE SFC LOW. SHEAR PARAMETERS REMAIN HIGH. PWS ARE EXPECTED TO INCREASE TO NEAR 300 PERCENT NORMAL. BOTH THE GFS AND NAM12 CART A BUNDLE OF MOISTURE NWD OUT OF KS AND INTO NEB TONIGHT AS THE FRONT LIFTS NORTH AND IF SFC TEMPS CAN REACH THE LOWER 70S STORMS COULD EASILY FIRE. ATTM NOMINAL WARM AIR ADVECTION PER TEMPS IN THE MID 60S SUGGESTS ONLY MODEST CAPE WILL BE AVAILIBLE. THE FCST IS FOR MORE STORMS TO DEVELOP THIS AFTN AND TONIGHT BUT WITH MINI-SUPERCELL CHARACTERISTICS. PWS ARE FCST TO RISE TO NEAR 300 PERCENT SUPPORTING HP CHARACTERISTICS TO THE STORMS. THE FLASH FLOOD WATCH WILL CONTINUE IN PLACE. FLOOD GUIDANCE IS LOW. WEST OF HIGHWAY 83...THE NEB PANHANDLE...TROWAL SIGNITURE IS IN PLACE WITH WESTWARD 800MB THETA E ADVECTION. THIS ADVECTION IS PROGGED TO CONTINUE UNTIL 06Z TONIGHT. SFC WINDS AND VWP WINDS ARE MARGINAL FOR WINTER STORM CONDITIONS ACROSS THE ERN PANHANDLE BUT WINTER WEATHER CONDITIONS ARE BEING CLOSELY MONITORED. FOR NOW WENT FOR 1 TO 2 INCHES OF SNOW TONIGHT. THE NAM12 AND GFS IS POORLY HANDLING THE DEFORMATION ZONE...TOO FAST LIFTING IT NORTH WITH THE H7 LOW. EXPECT THE SNOW SHOULD END BY MIDNIGHT. SO 2 INCHES OR 1/2 INCH ACCUMULATION PER HOUR TONIGHT IS ALL. NO ADZY IS NEEDED ATTM. SKIES CLEAR PARTIALLY FRIDAY. THEN THE QUESTION IS WHAT TO DO FRIDAY NIGHT AND SATURDAY. THE GFS IS PREFERRED OVER THE NAM AND ECMWF. THIS PRODUCES A CHC OF RAIN FRIDAY AND SATURDAY. WILL USE THE GFS SKIES AND POPS. THIS MODEL HAS BEEN DOING PRETTY WELL WITH THIS SYSTEM SO FAR. THE NAM12 IS SIMILAR BUT NOT AS ROBUST WITH THE EXPECTED PCPN SHIELD WHICH WILL SPREAD NORTH-NORTHEAST FRIDAY NIGHT AND SATURDAY. DAYS 4 THROUGH 7...ECMWF AND GFS ARE FAIRLY CLOSE BRINGING A COLD FRONT THROUGH NEB MONDAY-TUESDAY. THIS PORTION OF THE FCST RELIED HEAVILY ON HPC NUMBERS. && .AVIATION... SHOWERS AND IFR TO MVFR CEILINGS WILL IMPACT WESTERN PORTIONS OF ROUTE 098 WEST OF VTN...ROUTE 264 NORTHWEST OF OGA...AND ROUTE 274 HEADING SOUTHWEST OF AKO. DRIER AIR IS NOW BEING DRAWN NORTHWEST INTO SOUTHWEST NEBRASKA WITH CEILINGS LIFTING ATTM. THIS EVENING ANOTHER ROUND OF STORMS ARE ANTICIPATED TO DEVELOP FROM 00Z AND CLIP AREAS EAST OF A LINE FROM LBF TO VTN WHERE HEAVY RAINFALL WILL REDUCE VISIBLITIES AND CEILINGS AT TIMES TO IFR CONDITIONS UNTIL 06Z. FURTHER WEST SNOW AND BLOWING SNOW WILL IMPACT FLIGHTS MOVING THROUGH THE NEBRASKA PANHANDLE AND SOUTHWEST TO THE FOOTHILLS IN THE DENVER AREA. MVFR TO IFR CONDITIONS WILL CONTINUE OVERNIGHT AND INTO THE MORNING FRIDAY THROUGH 15Z THEN CONDITIONS IMPROVING TO VFR. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH ZONES 006>010- 026>029 UNTIL 06Z. && CDC
Hazardous weather outlook, Mar 29, 3:29 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTH PLATTE NE 329 PM CDT THU MAR 29 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-301815- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 329 PM CDT THU MAR 29 2007 /229 PM MDT THU MAR 29 2007/ ...FLASH FLOOD WATCH FOR NORTH CENTRAL NEBARSKA UNTIL 1 AM CDT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A MIX BAG OF WEATHER IS ON TAP TONIGHT AS THUNDERSTORMS ARE EXPECTED TO REDEVELOP IN AREAS EAST OF HIGHWAY 83...WHILE SNOW WILL FALL IN THE EASTERN PANHANDLE. THE THUNDERSTORMS THAT FORM WILL BRING THE THREAT FOR FLASH FLOODING WHERE RAINFALL EXCEEDS 1 INCH PER HOUR. A FLASH FLOOD WATCH IS IN EFFECT FOR NORTH CENTRAL NEBRASKA THROUGH 1 AM CDT...WITH THE GREATEST THREAT FOR HEAVY RAINFALL EAST OF A LINE FROM SPRINGVIEW IN KEYA PAHA COUNTY TO ERICSON IN WHEELER COUNTY. THUNDERSTORMS THAT DEVELOP THIS EVENING WILL MOVE TO THE NORTHEAST AND CAPABLE OF HEAVY RAIN...SMALL HAIL...AND STRONG WIND GUSTS. HOWEVER...AN ISOLATED SEVERE STORM CANNOT BE RULED OUT. THEN OUT WEST... AS THE RAIN CHANGES TO SNOW UP TO 2 INCHES OF SNOW ACCUMULATION MAY OCCUR OVER THE EASTERN PANHANDLE BEFORE THE SNOW ENDS TOWARD MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) 19
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 8:15 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 26 min |
| Mar 30, 3:47 PM CDT | Flash Flood Watch | LBF | Blaine, Boyd, Brown, Custer, Garfield, Holt and 4 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.